MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PRSFT STEM 10MMX220MM STRT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. LGN PRSFT STEM 10MMX220MM STRT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Catalog Number 71424063
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/09/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a right knee revision surgery was performed due to a fractured implant.
 
Additional Manufacturer Narrative
The 510ks of associated concomitant devices: k081111, k043440.
 
Additional Manufacturer Narrative
The associated complaint devices were returned.The damage observed on the press fit stem is consistent with implant extraction damage.The fractured ends have been burnished to a smooth surface.This was likely caused by the fractured ends of the stem rubbing prior to extraction.Damage seen on the cement stem, on the tibial baseplate¿s polished and anterior surfaces, and on the post bushing could have been caused during removal.Wear seen on the articular surface of the femoral assembly may have been caused by third body debris or during removal.Wear seen on the hinge sleeve was likely caused by normal use.The amount of cement seen on the fixation surface indicates that there may compromised bone stock.Damage observed on the articular surface of the tibial insert may have been caused by third-body particulate or during the removal.The implant was received with the femoral assembly attached to the tibial baseplate.The tibial baseplate set screws have been cemented in place and can be felt inside of the female taper.No deviations were observed during the lab analysis.The batch number of the fractured press fit stem is unknown.Without the requested medical images, the root cause cannot be concluded.The patient¿s weight, the known distal defects, and thin femoral condyles together with a well fixed proximal femoral stem might have contributed to fracture.The noted quantity of bone cement of the femoral component indicates that it is likely that there was less stability of the component, which could lead to micro motion and stress on the stem.Wear to the fracture surfaces of the stem documented in the lab analysis prohibited the fatigue stress assessment.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
LGN PRSFT STEM 10MMX220MM STRT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6962078
Report Number1020279-2017-00889
Device Sequence Number13632923
Product Code JWH
UDI-Device Identifier03596010546869
UDI-Public03596010546869
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71424063
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer10/16/2017
10/16/2017
Initial Report FDA Received Date10/19/2017
Supplement Report FDA Received Date02/13/2018
05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient Weight160